Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Sexually Transmitted Diseases
Question: HPV and folliculitis in partner
|anonymity30 - Mon Sep 21, 2009 10:00 pm||
Hi, my boyfriend and I have been together almost a year and. Occasionally after we've had sex--especially after a prolonged session-- he will wake up the next day with folliculitis (it was diagnosed as this the first time by a doctor) and a bump or two will increase to several over the next few days and take about two weeks to disappear. We were both tested for STD's and he came up with none, but it turns out I have HPV, which I am pretty sure came from him since I have paps every year and none have been abnormal before. My question is-- is the HPV causing his folliculitis? I also seem to have yeast infections and urinary tract infections at times-- is the yeast infection causing follicullitis? Is there a way we can prevent this happening so that we don't have the nervousness hanging over our heads every time we have sex? Is there a specialist we need to see?
|Dr.M.jagesh kamath - Sun Oct 18, 2009 10:22 am||
Hello,A person can carry HPV with out symptoms.Lab diagnosis is very difficult in carriers.However there is nothing to connect HPV to folliculitis.The only possiblity is hygene based in that close contact,excessive sweating could trigger a sweat gland obstruction and development of Miliarial papules which may resemble a folliculitis.I do not think there is anything to worry.If it persists may be a dermatological opinion may be warranted.Cheers.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.